A 38-year-old female asked:
Disclaimer

Can the mirena iud make you gain weight in the tummy area please.

1 doctor answer
Dr. Jeff Livingston
21 years experience in Obstetrics and Gynecology
Not typical: Mirena is a small plastic device placed inside that uterus. It secretes a small amount of Progesterone that basically acts locally on the uterine lining. Systemic side effects such as weight gain are not usually associated with this method. Weight gain is very common for most men and women usually related to caloric intake and exercise.
Answered on Oct 2, 2016
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 31-year-old female asked:
Dr. Francine Yep
30 years experience in Family Medicine
Yes!: Talk with your doc now. Your pain may be caused by your Mirena (levonorgestrel) iud but may also be caused by other concerning problems . Please talk ... Read More
1
1 thank
A 27-year-old female asked:
Dr. Devin Namaky
13 years experience in Obstetrics and Gynecology
No.: While there are side effects, such as cramping, there are normally not systemic side effects unless the placement is not correct or infection is prese ... Read More
1
1 thank
A 37-year-old female asked:
Dr. Usha Mukhytar
25 years experience in Gynecology
Get checked: check up to check for tail sonogram to determine position of IUD
1
1 thank
A 27-year-old female asked:
Dr. Michael Sparacino
36 years experience in Family Medicine
See your doctor: Symptoms and concerns like these mandate a thorough evaluation by your doctor. Only after such an evaluation, which may include labs and radiographic ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month